Alert archive / Missouri / Areal Flood Warnings in 2017

Areal Flood Warning 1, NWS St. Louis, MO

April 5, 2017Crawford County, Missouri

NWS St. Louis, MO issued this areal flood warning at Apr 5, 2017, 8:09 AM CDT for Crawford County, Missouri. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 5, 2017, 8:09 AM CDT (13:09 UTC)
Expired
Apr 5, 2017, 11:00 AM CDT
In force
3 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
None

County Crawford County, MO

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 1.2 hours before the alert went out and 336 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2017-04-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2017-04-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 362 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
685 m above ground
0-6 km bulk shear
62 kt
0-1 km storm-relative helicity
362 m²/s²
0-3 km storm-relative helicity
572 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 5, 7:10 AM CDT, 59 minutes earlier.

Area forecast discussion, Apr 5, 7:10 AM CDT, 59 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
710 AM CDT Wed Apr 5 2017

.SHORT TERM...  (Through Late Tonight)
Issued at 328 AM CDT Wed Apr 5 2017

Showers and thunderstorms are moving east across the area early this
morning.  Expect this line to continue to move east as the low level
jet veers and the best low level moisture convergence pushes east.
The deformation zone is set up currently from southern Iowa into
eastern Kansas will also move east across the CWA later this morning
and this afternoon.  The upper low which is causing all of this rain
will begin to lift out of the area by tonight, causing the showers
to end from west to east.

Temperatures will not rise much today with the clouds and the rain.
Temperatures will be nearly steady across northeast Missouri and
west central Illinois with not much more than a 5-10 degree rise
south of I-70. Temperatures will drop tonight behind a cold front
with lows in the upper 30s. It will be fairly blustery later today
and tonight as the surface low moves off to the the east and winds
pick up out of the north to northwest and turn gusty.

Britt

.LONG TERM...  (Thursday through Tuesday)
Issued at 328 AM CDT Wed Apr 5 2017

Deepening upper level and surface low will be over the OH Valley
region on Thursday.  Will continue to have wrap-around type low
level cloudiness on the backside of the storm system, along with
strong and gusty northwest winds due to the tight surface pressure
gradient.  Weak northwest flow shortwaves may be enough to generate
a few light showers or patchy light rain.  Both the ECMWF and GFS
models do have very light QPF across parts of our area.  Highs on
Thursday should be about 5 to 10 degrees below normal.  The coldest
temperatures will occur Thursday night due to good radiational
cooling as the surface ridge axis moves into western MO leading to a
clearing sky, diminishing surface winds, and surface dew points
dropping down into the middle to upper 20s.  Lows Thursday night may
be near the freezing mark in the colder locations.  There may also
be frost across parts of northeast, central and southeast MO where
the surface winds will become light by late Thursday night. Warmer
highs will occur on Friday mainly due to full solar insolation, then
pronounced warming for Saturday with above normal temperatures due
to upper level ridging over the region, and surface winds becoming
southerly on the backside of the surface ridge shifting east of the
area.  Highs by Sunday will be 10 to 15 degrees above normal.
Showers and thunderstorms will return Sunday night and Monday as an
upper level trough/low moves eastward into the northern Plains,
while the upper level ridge shifts east of our area.  A cold front
will move slowly southeastward through our forecast area Monday
through Tuesday. Showers and storms can be expected along and ahead
of this slow moving front as southwest flow shortwaves move over the
region.  The ECMWF model is initially a little slower with the
progression of precipitation into our forecast area Sunday night and
Monday due to its deeper upper level low and associated surface low
over the northern Plains.  The threat for convection should
eventually shift southeast of our forecast area by Tuesday afternoon
or evening.

GKS

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 645 AM CDT Wed Apr 5 2017

Low pressure storm system located in west central MO early this
morning will move eastward today reaching southeast IL by late
afternoon, and then moving into the OH Valley tonight. Showers and
thunderstorms will develop late morning/midday across eastern MO
and southwest IL in advance of the low pressure system and cold
front with predominately MVFR flight conditions. In the wake of
the low pressure system and cold front, strong and gusty northerly
winds are expected as well as rain and stratus/IFR flight
conditions. The IFR flight conditions should largely be confined
to KUIN and KCOU today and will move into the St. Louis terminals
early this evening. Flight conditions will gradually improve
overnight from west to east as the low continues to depart across
the OH Valley.

SPECIFICS FOR KSTL:

Areas of fractus stratocu in the wake of the overnight rainfall
may occasionally bring IFR flight conditions for a few hours early
this morning, otherwise it should be VFR. During the later part
of the morning and into the early afternoon, MVFR flight
conditions should become more dominant with the development of
stratocu and also showers and thunderstorms. Gusty northerly winds
are expected beginning late afternoon as a surface low passes by
and then ceilings will lower with IFR flight conditions for much
of the evening. Flight conditions will gradually improve overnight
as the low continues to depart across the OH Valley.

Glass

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...None.
IL...None.
&&

WFO LSX
Hazardous weather outlook, Apr 5, 4:26 AM CDT, 3 hours 43 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
426 AM CDT Wed Apr 5 2017

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-060930-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
426 AM CDT Wed Apr 5 2017

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

Isolated severe thunderstorms are possible today across southwest
Illinois.  The primary threats will be damaging winds and large
hail.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be needed today. Spotters are encouraged
to report any severe weather, if observed, to the National Weather
Service.

GKS

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 4, 10:55 PM CDTSevere Thunderstorm WarningLSXCrawford50 min
Apr 4, 11:30 PM CDTSevere Thunderstorm WarningLSXCrawford, Franklin, Iron, Washington45 min
Apr 5, 12:20 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Sainte Genevieve, Saint Francois, Saint Louis, Washington and 1 more40 min
Apr 5, 1:27 AM CDTSevere Thunderstorm WarningLSXMadison, Sainte Genevieve, Saint Francois25 min
Apr 5, 2:18 AM CDTFlash Flood WarningLSXCrawford, Iron, Washington6 hr
Apr 5, 5:26 AM CDTAreal Flood AdvisoryLSXSaint Louis4 hr
Apr 5, 9:51 AM CDTRiver Flood WarningLSXCallaway, Osage6 days
Apr 5, 9:51 AM CDTRiver Flood WarningLSXGasconade, Montgomery6 days
Apr 5, 9:51 AM CDTRiver Flood WarningLSXGasconade, Montgomery5 days
Apr 5, 9:51 AM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau4 days
Apr 5, 10:07 AM CDTRiver Flood WarningLSXLewis3 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXLewis8 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXMarion8 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXRalls5 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXPike7 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXPike9 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXLincoln7 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXSaint Charles11 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXSaint Charles7 days
Apr 5, 11:24 AM CDTRiver Flood WarningLSXPerry, Sainte Genevieve10 days
Apr 5, 1:51 PM CDTRiver Flood WarningLSXLincoln37 hr
Apr 5, 4:44 PM CDTSpecial Weather StatementLSXCity of Saint Louis46 min
Apr 5, 6:11 PM CDTAreal Flood AdvisoryLSXSaint Louis, City of Saint Louis3 hr
Apr 5, 2:06 AM CDTSevere Thunderstorm WarningLSXRandolph24 min
Apr 5, 4:51 AM CDTAreal Flood AdvisoryLSXGreene, Macoupin4 hr
Apr 5, 11:46 AM CDTRiver Flood WarningLSXBrown16 days
Apr 5, 11:46 AM CDTRiver Flood WarningLSXMorgan, Pike15 days
Apr 5, 11:46 AM CDTRiver Flood WarningLSXPike, Scott19 days

Nearby

Areal Flood Warnings in Missouri, 2017Every areal flood warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.